Wildfire, Western Interior
- When
- March 2, 11:57 AM AST
- Where
- Western Interior forecast zone
- Reported by
- Fire Department/Rescue
A forest fire was reported in Utuado.
Lowest relative humidities were observed due to down slope winds over the northern coast. Minimum relative humidities ranged from 40 to 55 percent.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Lowest relative humidities were observed due to down slope winds over the northern coast. Minimum relative humidities ranged from 40 to 55 percent. Several smoke plumes were observed on radar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 2, 10:38 AM AST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1038 AM AST SAT MAR 2 2013 .UPDATE...VERY DRY CONDITIONS WILL CONTINUE TO PREVAIL TODAY. LATEST 02/12Z TJSJ SOUNDING CAME VERY DRY WITH PRECIPITABLE WATER VALUES OF 0.88 INCHES. HIGH CLOUDS WILL CONTINUE TO MOVE ACROSS THE AREA FROM THE SOUTHWEST...MAINTAINING SOME CLOUDS OVER THE AREA. FORECAST IS ON TRACK WITH ONGOING WEATHER SITUATION. THEREFORE...NO CHANGES WERE MADE TO FORECAST GRIDS. && .AVIATION...VFR CONDITIONS WILL CONTINUE TO PREVAIL ACROSS ALL TAF SITES NEXT 24 HOURS. && .MARINE...TRANQUIL MARINE CONDITIONS WILL CONTINUE TO PREVAIL THE REST OF THE DAY WITH SEAS OF 4 FEET OR LESS AND WINDS OF 16 KNOTS OR LESS ACROSS THE COASTAL WATERS. && .PREV DISCUSSION... /ISSUED 420 AM AST SAT MAR 2 2013/ SYNOPSIS...UPPER LEVEL TROUGH ACROSS THE ERN US WILL AMPLIFY NEXT 48 HRS AS IT MOVES SLOWLY INTO THE WRN ATLC. THIS WILL DISPLACE UPPER LEVEL RIDGE THAT HAS DOMINATED OUR AREA FOR SO LONG INTO THE CNTRL ATLC. DISCUSSION...SOME HIGH THIN CLOUDS TODAY OTHERWISE CONTINUED DRY AND WARMER AS LOW LEVEL THICKNESSES AND H85 TEMPS CONTINUE TO RISE. SUBSIDENCE INVERSION WILL BEGIN TO WEAKEN LATER TODAY AS MID LEVEL TEMPS BEGIN TO COOL BUT THE INVERSION IS SO STRONG THAT WILL NOT RESULT IN ANY PRECIP. HOT ON SUNDAY AS THERMAL/THICKNESS RIDGE ESTABLISHES OVER THE AREA AHEAD OF DEEPENING UPPER LEVEL TROUGH AND ASSOCIATED CDFNT MOVING INTO THE WINDWARD PASSAGE. LOW LEVEL MOISTURE WILL START INCREASING SUN WHICH MAY RESULT IN MORE CLOUDS BUT LOW LEVELS WILL BE HOT AND STILL CAPPED WITH SRLY DOWNSLOPE WINDS SO STILL NOT ANTICIPATING ANYTHING. MID AND HIGH LEVEL CLOUDS THICKEN SUN NIGHT WITH CDFNT MOVING INTO THE MONA PASSAGE MON WITH SHOWERS FINALLY BREAKING OUT OVER NW PR AS SUBSIDENCE INVERSION ERODES AND MOISTURE BECOMES DEEPER. FRONT THEN STALLS ACROSS PR TUE WITH CLOUDY COOLER AND BETTER OPPORTUNITIES FOR SHOWERS MOST OF NEXT WEEK. WHILE AVAILABLE MOISTURE LOOKS PRETTY HIGH...FORCING MECHANISM WILL BE LACKING AND DON'T EXPECT THIS FRONT WILL BRING MUCH RELIEF IN TERMS OF RAINFALL DEFICITS BUT THE THICK CLOUDS AND COOLER CONDITIONS WILL BE WELCOME FOR A LOT OF PEOPLE ESPECIALLY FIREFIGHTERS. SAINT CROIX MAY NOT BENEFIT MUCH FROM THESE CHANGES AS THEY WILL BE FARTHEST AWAY FROM UPPER TROUGH AND STALLING BDRY. AVIATION...VFR CONDS WILL CONTINUE ACROSS THE LOCAL FLYING AREA FOR THE NEXT 24 HOURS. NO SIG AVIATION WX IMPACTS EXPECTED AT THIS TIME. LLVL WINDS WILL BE FROM THE SE AT LESS THAN 15 KT. MARINE...SEAS WILL CONTINUE TO DIMINISH THROUGH EARLY NEXT WEEK AS WINDS AND SWELLS SUBDSIDE. FIRE WEATHER...HOT TEMPERATURES AND VERY DRY LOW LEVELS WILL RESULT IN VERY LOW RH'S. SOME HIGH THIN CLOUDS APPEAR POSSIBLE BUT DO NOT APPEAR THICK ENOUGH TO PREVENT A SIG FIRE WEATHER THREAT. WHILE MID LEVEL TEMPS WILL BE COOLING...SUBSIDENCE INVERSION STILL LOOKS PRETTY STRONG TO ALLOW DRY UNSTABLE AIR TO MIX TO THE GROUND. HOTTER ON SUN AS THICKNESS RIDGE DEVELOPS BUT INCREASING UNSTABLE CONDITIONS AS SUBSIDENCE INVERSION DEVELOPS. SO TODAY AND TOMORROW WILL HAVE A SIG FIRE WEATHER RISK. SIG IMPROVEMENTS EXPECTED MON AS LOW LEVEL MOISTURE DEEPENS AND MID HIGH CLOUDS THICKEN. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 71 89 73 / 0 0 0 0 STT 76 75 76 76 / 0 0 0 0 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 71/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 551 AM AST SAT MAR 2 2013 AMZ710>745-PRZ001>013-031000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 551 AM AST SAT MAR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-031000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 551 AM AST SAT MAR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1000 AM AST SAT MAR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM WILDFIRE UTUADO 18.27N 66.71W
03/01/2013 UTUADO PR FIRE DEPT/RESCUE
BASED ON RADAR SIGNATURE AND CONFIRMATION FROM FIRE
DEPARTMENT...A FOREST FIRE WAS REPORTED IN UTUADO.
1157 AM WILDFIRE SALINAS 17.98N 66.30W
03/01/2013 SALINAS PR PUBLIC
BASED ON RADAR SIGNATURE AND CONFIRMATION FROM PUBLIC...A
FIRE WAS REPORTED IN SALINAS...IN THE CAMP SANTIAGO AREA.
&&
KNEGRON2 wildfire. Local standard time, as filed.
A forest fire was reported in Utuado.
A wildfire was reported at Camp Santiago in the municipality of Salinas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441650, 441652.